Alert archive / Alabama / Tornado Warnings in 2018

Tornado Warning 24, NWS Birmingham, AL

December 1, 2018Autauga County, Chilton County, Dallas County, Alabama

NWS Birmingham, AL issued this tornado warning at Dec 1, 2018, 3:19 PM CST for Autauga County, Chilton County, Dallas County, Alabama. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 1, 2018, 3:19 PM CST (21:19 UTC)
Expired
Dec 1, 2018, 4:00 PM CST
In force
41 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Autauga County, AL, Chilton County, AL, Dallas County, AL

The radar

The Birmingham radar (KBMX), 63 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 1, 3:49 PM CSTTORNADO3 Sw Billingsley, ALNWS METEOROLOGISTS HAVE DETERMINED THAT A WEAK TORNADO TOUCHED DOWN IN AUTAUGA COUNTY ABOUT THREE MILES SOUTHWEST OF BILLINGSLEY. THOUGH NO DAMAGE WAS OBSERVED, A BRIEF TORNADO MOST LIKELY OCCURRED IN AN INACCESSIBLE AREA APPROXIMATELY ONE-THIRD MILE NORTH OF

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2018-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2018-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 763 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
763 m²/s²
0-3 km storm-relative helicity
1064 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

068 
WFUS54 KBMX 012119
TORBMX
ALC001-021-047-012200-
/O.NEW.KBMX.TO.W.0024.181201T2119Z-181201T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
319 PM CST SAT DEC 1 2018

The National Weather Service in Birmingham has issued a

* Tornado Warning for...
  Northwestern Autauga County in central Alabama...
  South central Chilton County in central Alabama...
  Northeastern Dallas County in south central Alabama...

* Until 400 PM CST.
    
* At 319 PM CST, a severe thunderstorm capable of producing a tornado
  was located over Paul M Grist State Park, or near Valley Grande,
  moving east at 30 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Billingsley, Plecher, Vida Junction, Paul M Grist State Park,
  Valley Creek Junction, Plantersville and Dawson Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3255 8702 3265 8703 3275 8660 3254 8656
TIME...MOT...LOC 2119Z 262DEG 27KT 3259 8697 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

05
5 follow-up statements
845 
WWUS54 KBMX 012130
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
330 PM CST SAT DEC 1 2018

ALC047-012140-
/O.CAN.KBMX.TO.W.0024.000000T0000Z-181201T2200Z/
Dallas AL-
330 PM CST SAT DEC 1 2018

...THE TORNADO WARNING FOR NORTHEASTERN DALLAS COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3255 8690 3257 8690 3266 8692 3274 8664
      3275 8660 3254 8656
TIME...MOT...LOC 2130Z 253DEG 27KT 3262 8687 

$$

ALC001-021-012200-
/O.CON.KBMX.TO.W.0024.000000T0000Z-181201T2200Z/
Autauga AL-Chilton AL-
330 PM CST SAT DEC 1 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR
NORTHWESTERN AUTAUGA AND SOUTH CENTRAL CHILTON COUNTIES...
    
At 330 PM CST, a severe thunderstorm capable of producing a tornado
was located near Parnell, or 9 miles northeast of Valley Grande,
moving east at 30 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Billingsley, Vida Junction and Dawson Mill. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3255 8690 3257 8690 3266 8692 3274 8664
      3275 8660 3254 8656
TIME...MOT...LOC 2130Z 253DEG 27KT 3262 8687 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

05
793 
WWUS54 KBMX 012139
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
339 PM CST SAT DEC 1 2018

ALC001-021-012200-
/O.CON.KBMX.TO.W.0024.000000T0000Z-181201T2200Z/
Autauga AL-Chilton AL-
339 PM CST SAT DEC 1 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR
NORTHWESTERN AUTAUGA AND SOUTH CENTRAL CHILTON COUNTIES...
    
At 339 PM CST, a severe thunderstorm capable of producing a tornado
was located near Plecher, or 12 miles northeast of Valley Grande,
moving east at 25 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Billingsley, Vida Junction and Dawson Mill. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3258 8684 3267 8688 3269 8681 3273 8660
      3270 8659 3257 8657
TIME...MOT...LOC 2139Z 258DEG 24KT 3263 8680 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

05
862 
WWUS54 KBMX 012146
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
346 PM CST SAT DEC 1 2018

ALC021-012156-
/O.CAN.KBMX.TO.W.0024.000000T0000Z-181201T2200Z/
Chilton AL-
346 PM CST SAT DEC 1 2018

...THE TORNADO WARNING FOR SOUTH CENTRAL CHILTON COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning will remain 
south of the warned area. Therefore, the warning has been cancelled.

LAT...LON 3257 8664 3258 8680 3266 8681 3266 8672
      3269 8671 3271 8660 3270 8659 3257 8657
TIME...MOT...LOC 2146Z 262DEG 27KT 3264 8674 

$$

ALC001-012200-
/O.CON.KBMX.TO.W.0024.000000T0000Z-181201T2200Z/
Autauga AL-
346 PM CST SAT DEC 1 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR NORTH
CENTRAL AUTAUGA COUNTY...
    
At 346 PM CST, a severe thunderstorm capable of producing a tornado
was located over Billingsley, or 15 miles southwest of Clanton,
moving east at 30 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Billingsley, Vida Junction and Dawson Mill. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3257 8664 3258 8680 3266 8681 3266 8672
      3269 8671 3271 8660 3270 8659 3257 8657
TIME...MOT...LOC 2146Z 262DEG 27KT 3264 8674 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

05
643 
WWUS54 KBMX 012151
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
351 PM CST SAT DEC 1 2018

ALC001-012200-
/O.CON.KBMX.TO.W.0024.000000T0000Z-181201T2200Z/
Autauga AL-
351 PM CST SAT DEC 1 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR NORTH
CENTRAL AUTAUGA COUNTY...
    
At 351 PM CST, a severe thunderstorm capable of producing a tornado
was located over Billingsley, or 14 miles south of Clanton, moving
east at 30 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Billingsley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3260 8663 3259 8674 3266 8677 3266 8672
      3269 8671 3271 8660 3270 8659 3261 8658
TIME...MOT...LOC 2151Z 268DEG 26KT 3263 8670 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

05
823 
WWUS54 KBMX 012155
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
355 PM CST SAT DEC 1 2018

ALC001-012204-
/O.EXP.KBMX.TO.W.0024.000000T0000Z-181201T2200Z/
Autauga AL-
355 PM CST SAT DEC 1 2018

...THE TORNADO WARNING FOR NORTH CENTRAL AUTAUGA COUNTY WILL EXPIRE
AT 400 PM CST...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

LAT...LON 3260 8663 3259 8674 3266 8677 3266 8672
      3269 8671 3271 8660 3270 8659 3261 8658
TIME...MOT...LOC 2154Z 262DEG 27KT 3263 8668 

$$

05

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Dec 1, 2:31 PM CST, 48 minutes earlier.

Area forecast discussion, Dec 1, 2:31 PM CST, 48 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
231 PM CST Sat Dec 1 2018

.UPDATE...
MESOSCALE UPDATE.

&&

.SHORT TERM...

Current Analysis

A warm front currently extends from southern Pickens County
southeast through central Barbour County.

Low-level wind shear is maximized currently near and north of the
advancing warm front with highest values over our east-central
and northeast counties.

Outlook through late afternoon

The warm front will continue to gradually advance northeast
Through early afternoon with surface temperatures rising into the
70's with dew points rising into the lower 70's through 4 pm near
and south of the warm front.

Off to the west GOES-16 visible satellite imagery along with 18Z
upper air soundings from NWS offices and from universities and
researchers involved in VORTEX-SE operations are sampling drier
air aloft moving into western Mississippi. This drier air aloft is
helping to act as a "cap" to limit convective development and as
a result that area is experiencing reduced cloud cover over the
past few hours with only a few storms as the drier air mixes
downward toward the surface.

The environment remains favorable for a few strong to severe
storms across our southwest and south-central counties through 4
pm as there exists a relatively thin overlap from sufficient wind
shear and enough low-level instability.

Instability values increase substantially further to our
southwest but increasing dry air aloft is creating more hostile
conditions for convective development.

As surface winds veer more to the south and southwest with time,
effective helicity and directional shear will gradually decrease.
This change in the vertical wind profile will continue to take
hold from southwest to northeast across our forecast area this
afternoon and evening.

The increasing unidirectional wind profile with speed shear
(increased wind velocities with ascending height) will support
splitting storms. Left-moving storms will have the typical higher
hail production risk.

We will be watching as the zone of overlapping sufficient wind
shear and low-level instability gradually shifts northeast through
the remainder of the afternoon and into early evening.

Outlook through mid evening

This evening we will experience some decrease in low-level
instability and the better directional shear/helicity will migrate
northeast of our forecast area, reducing the potential for robust
updrafts and the less favorable wind profiles will help to limit
storm rotation and tornado potential though a risk for hail will
persist due to height falls/steepening lapse rates aloft.

Thunderstorms will remain possible through mid evening as the
drier air continues to advance east into the state from the west,
gradually ending convective potential from west to east with time.
Sufficient instability, increasingly supported by height
falls/steepening lapse rates aloft due to the approaching upper
level trough along with sufficient near-unidirectional speed shear
will continue to support thunderstorm potential though
coverage/intensity should wane with time.

05

Modified previous short-term discussion:
Tonight.

From 6pm to midnight, the main cold front pushes into Central AL,
but as this happens, the surface winds veer to become parallel
with the front, limiting the low level shear and decreasing the
severe threat. The upper level pattern continues to flatten and
become more zonal as the occluded low lifts further north. Forcing
along the front is limited, as winds remain more westerly to
southwesterly behind the front, leading to weaker frontal
convergence. So while a few showers are possible later tonight
with the frontal passage, I'm not sure we'll see very much
coverage. Therefore, I've continued a downward trend in PoPs
through the evening.

After midnight and through the overnight hours, the frontal boundary
is expected to slow/stall just southeast of our area. Some guidance
has it lifting slightly, leading to some increased rain chances in
our southeastern counties, so I've trended PoPs back up to 40-50%
south of I-85 during the overnight hours tonight.

25/Owen

.LONG TERM...
Sunday through Friday.

The aforementioned frontal boundary stalls out near our southeastern
boundary and will remain quasi-stationary through Monday. That is
when a stronger, but dry front works through and clears out the
moisture Tuesday and ushering in a cooler air mass into the
Southeastern CONUS by Wednesday. Look for these dry conditions to
remain through Thursday along with cooler temperatures.

By Thursday night the next system will begin to work into the
region. Will need to keep an eye on the overall timing of this
system as temperatures could cause some havoc or at least some
concerns. Most likely scenario is that we will drop temperatures
through midnight Thursday night and then as the clouds work into the
area, we see temperatures actually increase to the upper 30s/low 40s
just before the rain works in. While it is a very minimal chance
that the rain works in early this will need to to be watched as we
get closer to the period of concern. After 9 am Friday, rain will be
likely across the area and have indicated so in the grids. The bulk
of the rain will move out by sunset Saturday and then the upper low
will slide through overnight. While still a long ways away and
plenty of time to change, this area will Also need to be monitored
for any frozen precipitation with the wrap around. So we will start
out above normal temperatures and end with near to even below
normal.

16

&&

.AVIATION...
18Z TAF Discussion.

A messy morning period has begun to show a little improvement with
GOES-16 and RADAR trends indicating areas of moderate to heavy
rain lifting into Georgia. However, have continued to mention
VCSH and TEMPO groups in TAFs for all terminals as scattered rain
showers are still in progress across the area. Some terminals have
dropped to around 2SM and OVC007 when receiving these. Areas
should generally expect IFR/MVFR ceilings for the afternoon and
evening with the possibility of convective activity approaching
from the west along convergence axes after 21Z. Winds have
generally been easterly to southeasterly at 5-12kts, though gusts
have come down with a decreased low-level jet. PIREPS indicate
the presence of mid/upper- level turbulence in the highly sheared
atmosphere, this will likely continue through the period as well.
By tomorrow morning, expecting general west to east improvement
back to VFR conditions after frontal passage with a transition to
southwesterly winds, though MGM/TOI may be late to the party with
some lingering shower activity along the frontal boundary.

&&

.FIRE WEATHER...

Wet conditions continue through tonight. Rain, and possibly a few
thunderstorms are expected through the morning and  will end from
west to east during the afternoon and evening. Low clouds and patchy
fog are possible Sunday morning. Scattered to numerous showers will
remain possible through Monday in the far southeastern counties as
the front stalls out near the area.  High pressure returns Tuesday
through Thursday. No fire weather concerns are expected at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     56  69  47  61  36 /  60   0  10  10  10
Anniston    59  71  49  64  37 /  60  10  10  10  10
Birmingham  58  70  49  62  38 /  60   0  10  10  10
Tuscaloosa  56  72  49  63  38 /  30   0  10  10  10
Calera      57  71  49  64  38 /  50   0  10  10  10
Auburn      64  71  53  66  41 /  50  30  40  30  10
Montgomery  64  74  53  68  41 /  40  20  40  30  10
Troy        66  74  56  69  42 /  50  30  70  40  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Dec 1, 4:03 AM CST, 11 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
403 AM CST Sat Dec 1 2018

ALZ011>015-017>050-021315-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
403 AM CST Sat Dec 1 2018

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Today and Tonight.

There is a low threat for strong to marginally severe storms
Saturday from noon through 6 PM. If storms are able to redevelop
after morning rain, there could be a risk of a brief tornado and hail
up to quarter size. Confidence in the forecast remains low at this
time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
Saturday.

In the hours before

Local storm report, Dec 1, 2:08 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
208 PM CST SAT DEC 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             BLUFF PARK              33.40N 86.86W
12/01/2018  E0.25 INCH       JEFFERSON          AL   PUBLIC

&&

TG
Local storm report, Dec 1, 2:11 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
211 PM CST SAT DEC 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             ALABASTER               33.24N 86.82W
12/01/2018  E0.25 INCH       SHELBY             AL   PUBLIC

&&

TG
Special weather statement, Dec 1, 2:44 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Birmingham AL
244 PM CST SAT DEC 1 2018

ALZ019-021-027-028-012115-
Calhoun AL-Clay AL-Talladega AL-Cleburne AL-
244 PM CST SAT DEC 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TALLADEGA...SOUTHEASTERN
CALHOUN...SOUTHWESTERN CLEBURNE AND NORTHWESTERN CLAY COUNTIES UNTIL
315 PM CST...

At 244 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Talladega Superspeedway to near Sycamore.
Movement was east at 35 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Anniston, Oxford, Talladega, Ashland, West End-Cobb Town, Lincoln,
Munford, Hobson City, Waldo, Winterboro, Talladega Superspeedway,
Anniston Regional Airport, Talladega Municipal Airport, Grant Town,
Alpine, Oxford Lake, Bynum, Mount Cheaha, Choccolocco and Camp Mac.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3368 8563 3327 8583 3326 8633 3358 8616
TIME...MOT...LOC 2044Z 253DEG 30KT 3352 8608 3326 8627

05
Local storm report, Dec 1, 3:03 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
303 PM CST SAT DEC 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     TSTM WND DMG     3 N UNIONTOWN           32.50N 87.50W
12/01/2018                   PERRY              AL   EMERGENCY MNGR

            TREES DOWN NEAR THE INTERSECTION OF HWY 183
            AND HEMLOCK RD. POSSIBLE TORNADO. TIME
            ESTIMATED FROM RADAR.

&&

TG
Special weather statement, Dec 1, 3:09 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Birmingham AL
309 PM CST SAT DEC 1 2018

ALZ019-021-027>029-012145-
Calhoun AL-Clay AL-Talladega AL-Randolph AL-Cleburne AL-
309 PM CST SAT DEC 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TALLADEGA...
NORTHWESTERN RANDOLPH...SOUTHEASTERN CALHOUN...CLEBURNE AND
NORTHEASTERN CLAY COUNTIES UNTIL 345 PM CST...

At 309 PM CST, Doppler radar was tracking a strong thunderstorm near
Oxford, moving east at 60 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Anniston, Oxford, Heflin, Cobb Town, West End-Cobb Town, Fort
McClellan, Saks, Hobson City, Ranburne, Fruithurst, Edwardsville,
Anniston Regional Airport, Blue Mountain, Muscadine, Abernathy,
Oxford Lake, Mount Cheaha, Choccolocco, Trickem and Lake Cleburne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3346 8589 3371 8592 3382 8537 3347 8530
TIME...MOT...LOC 2109Z 260DEG 52KT 3356 8576

05

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 2:44 PM CSTSpecial Weather StatementBMXClay, Talladega31 min
Dec 1, 2:57 PM CSTTornado WarningBMXChilton, Dallas, Perry33 min
Dec 1, 3:09 PM CSTSpecial Weather StatementBMXCleburne36 min

Nearby

Tornado Warnings in Alabama, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.